patient already on Sinemet for Parkinson's and taking prednisone for PMR but since taking have have many mental changes. 10 mg daily prednisone for the last month, now down to 9mg daly. Help!
Can taking prednisone cause cognitive changes, esp vivid dreams, memory problems?
Question posted by dharral4588 on 15 June 2011
Last updated on 25 February 2020
I’ve been tapering from 60 mg and when I i got down to the single digit numbers I’ve had two bad dreams. I’m usually not a dreamer because I sleep pretty heavy every night due to my Lupus which causes fatigue (it’s main symptom). Both dreams were pretty vivid and included animals. Particularly a lion and tiger that wanted to hurt my family/friends. When I was able to wake up from these dreams I dread going back to sleep. I’ve tried to go back to bed but the dream has continued both times. I usually take 5mg of prednisone daily for my Lupus maintenance but this is my first time tapering from a high dose and having this side affect. Glad to know it’s not all in my head and others have had this happen.
Also I’ve had memory problems ever since taking this drug. I forget mid sentence what I was going to say or even forget what the other person is saying. I’ve also experienced trouble expressing what I’m thinking or feeling. It truly is drug of many side effects.
I just woke up and I feel a horrible haunting from my dream. Dreamed we were in a planet that was like a my little pony planet, but it was on fire and about to blow up. The poines we people I've known so weird, I dont even know anything about horses. But I left the planet to come back to ours and the oxygen had already left our planet. I couldve made it living a bit longer but I didnt take my oxygen, so I knew I was gonna die. I somehow called the other ship and told them and they were coming back to me when I woke up. Now I feel like death or loss of some kind is haunting me. It's an absolutely terrifying feeling. This is my 3rd day on it taking 40mg a day... I'm weinging off of it also.
I totally agree - Prednisone can cause some really vivid dreams. I'm tapering (3rd and what my doctor calls my final chance) and I've just reached 0mg and 5mg alternating and this is always when my issues kick in. Had a dream that my house was falling in. Felt as though I was half awake, I was aware of my surroundings but I could feel a shaking, a violent shaking like an earthquake. I was in bed and couldn't get up. In the dream I realized I was going to die, came to peace with it and lay still... I was in tears when I woke up. That scared the living daylights out of me. Worse point was that I was at home having a bad 'post-taper' day and had the whole day ahead of me. That's one of the points that made me finally join a group like this after more than 2 years on the drug.
Yes. These can be side effects of prednisone. It can cause confusion, mental changes, even to psychotic episodes in some, and also vivid dreams is a common side effect.If it is troublesome, speak to your Dr about it.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.